My 85y.o. uncle was prescribed travatan by his family practitioner for glaucoma, and took it for 3 months before a specialist took him off it because he did not have glaucoma. Since he started taking it the vision in that eye has become blurry and continued to worsen til he quit, and hasn't returned to normal. Could the travatan have caused the problem because he didn't have glaucoma?
Blurred vision is a known side effect of Travatan but I can't say whether it's permanent or reversible.
Ocular side effects have most frequently included ocular hyperemia (35% to 50%). Decreased visual acuity, eye discomfort, foreign body sensation, pain and pruritus have been reported in 5% to 10% of patients. Abnormal vision, blepharitis, blurred vision, cataract, cells, conjunctivitis, dry eye, eye disorder, flare, iris discoloration, keratitis, lid margin crusting, photophobia, subconjunctival hemorrhage, and tearing have been reported in 1% to 4% of patients. Increased brown pigmentation of the iris and macular edema, including cystoid macular edema, have also been reported.
Travoprost can increase the amount of brown pigment in the eye by stimulating melanin production in melanocytes. The change in eye color occurs gradually over months to years and may be permanent. The entire or parts of the iris may be affected. Changes may be more prominent in patients with green-brown, blue/gray-brown or yellow-brown irides.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Apr 2011 • 1 answer
Posted 13 Dec 2011 • 1 answer
Has anyone else had eye pain and blurred vision while taking Tribenzor and should I continue to take
Posted 15 May 2013 • 1 answer
Posted 2 Jun 2013 • 1 answer
Posted 24 Oct 2015 • 1 answer